Colorado, 2018

High Wind and Strong Wind in Colorado, April 17, 2018

April 17, 2018 · NWS BOU · 17 events in 14 counties and zones

Powerful post frontal bora winds blasted along the Front Range Foothills and across Northeast and East-Central Colorado. The damaging wind gusts ranged from 60 to 90 mph.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Powerful post frontal bora winds blasted along the Front Range Foothills and across Northeast and East-Central Colorado. The damaging wind gusts ranged from 60 to 90 mph. A woman in Louisville died after she was struck by a falling tree branch. She stopped to rest under a tree when a large branch broke off and struck her in the head. The winds uprooted trees, shattered windows, sprayed roof shingles, tossed outdoor furniture like toys and knocked over semitrailer trucks. It also blew up dust and debris, limiting visibility for motorists. The intense winds caused extensive tree damage in and around Washington Park in Denver. The storm toppled trees onto homes and vehicles. A 70-foot spruce tree slammed into the roof of a residence and cut through the ceiling of the master bedroom. A 3-month-old infant was sleeping in the room but uninjured. Several trees were uprooted and destroyed. A streetlight came down on an SUV in Denver.

The gusty conditions forced officials to close a number of roadways or place high-wind restrictions. Around 64,000 Xcel Energy customers experienced some sort of outage related to near-hurricane force winds that toppled trees and power poles. Service was not restored for approximately 5,000 customers until the following day. At Denver International Airport, delays occurred as two runways were temporarily shut down and 25 flights were diverted. Late in the morning, strong winds fanned the flames of a house fire near Castle Rock. Two homes were destroyed by the fire and 5 others were damaged. The fire started in the garage of one residence then was fanned by strong winds that spread the fire from one house to the others.

Peak wind reports included: 89 mph in Louisville, 86 mph at Rocky Mountain Metropolitan Airport, 83 mph at the National Wind Technology Center, 81 mph near Eldorado Springs, 79 mph, 4 miles east of Buckeye; 78 mph near Gold Hill and Akron, 74 mph at Cheesman Reservoir, 73 mph, 7 miles east of Ponderosa Park; 72 mph near Longmont; 72 mph near Erie, 71 mph at Bennett, 70 mph at Denver International Airport, 69 mph at Keenesburg, 68 mph at Briggsdale, Limon Municipal Airport, Mead and Sterling; 67 mph near Brighton, Buckley AFB and Strasburg; 66 mph near Hygiene, 64 mph, 9 miles north of Manila Village; 63 mph near Woodlin School, 63 mph at Beverly Hills, 60 mph at Centennial Airport, Front Range Airport, Nunn; 58 mph at Agate.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 17, 8:07 AM MST, 53 minutes earlier.

Area forecast discussion, Apr 17, 8:07 AM MST, 53 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
907 AM MDT Tue Apr 17 2018

.UPDATE...
Issued at 907 AM MDT Tue Apr 17 2018

Upgraded the High Wind Watch to a Warning over the far northeast
corner of Colorado. Latest, GFS, RAP, and HRRR all support gusts
to 60 mph after 00Z, behind the cold front. For the foothills and
South Park, wind gusts to 60-70 mph are expected, which is
slightly below the 75 mph High Wind threshold for these areas. If
it appears winds will be slightly higher will need to issue a
warning for these areas as well.

It's been a warm start to the day with 9am temperatures in the
lower to mid 60s across the Denver area. Good chance temperatures
will be bumped up a little since the cooler air doesn't arrive
until noon or slightly later.

&&

.SHORT TERM...(Today and tonight)
Issued at 421 AM MDT Tue Apr 17 2018

An upper level trough will move across the area mainly this aftn.
There is stg QG ascent and decent lapse rates associated with this
feature which will bring a quick burst of heavier snow to the mtns
this aftn with some thunder possible along with gusty winds.

Meanwhile, at lower elevations, sfc low pres will develop over nern
CO thru early aftn and then move eastward by late aftn.  Meanwhile a
pacific/bora type fnt will blast across the area nern CO by early to
mid aftn and exit the far nern corner by 00z. As this feature
moves across stg downward descent will also develop behind the
passage of the upper level trough.

Thus I would expect stronger flow aloft to mix down to the sfc.
700 mb winds are fcst to be around 50 kts or so will be close to
high wind criteria across most of the plains in the aftn. I would
expect some gusts up to 60 mph in places so will issue a warning.

Over the far nern corner confidence is not as high and time period
for high winds would be fm late aftn into early evening so will
leave a watch in place for now. Over the Palmer Divide high winds
could develop by sunrise so will issue a warning starting at 12z.
High wind threat over the Palmer Divide will likely end by late
aftn so will not have warning going past 6 pm. Finally am a little
concerned about South Park as some of the hi res data has gusts
exceeding 70 mph. Thus will have to keep an eye on that area later
this morning. In addition portions of the normal windy spots in
the Foothills (Boulder and nrn Jefferson) may have a brief 2 to 3
hour window of strong winds late this aftn, however, overall
coverage and duration could be limited so will not issue a
warning at this time but it will need to be watched as well.

As far as highs this aftn, temps early this morning were very mild
along most of the front range due to SWLY downslope flow.  With
expected downslope component, thru at least early aftn, highs may
rise more than previously thought so have raised readings over most
of nern CO.

For tonight snow will decrease in the mtns early this evening,
however, enough moisture will linger for sct -shsn thru midnight.
Across the plains the high wind threat should end by 02z in most
areas except possibly over the far nern corner.

.LONG TERM...(Wednesday through Monday)
Issued at 421 AM MDT Tue Apr 17 2018

Weakening zonal flow aloft is indicated on Wednesday as an upper
ridge moves across the CWA Wednesday night into Thursday morning.
For the rest of Thursday and Thursday night southwesterly flow
aloft moves in and increases in speed Thursday night. The QG Omega
fields show subsidence for the CWA on Wednesday, with benign
synoptic scale energy Wednesday night and the first half of
Thursday. By Thursday afternoon, upward energy is moving into the
CWA from the west. By 12Z Thursday morning, decent upward motion
is over the western forecast area. The boundary layer winds are
all northwesterly downsloping for the CWA on Wednesday. Late
Wednesday afternoon and evening, there are east and northeasterly
winds progged, then southeasterlies the rest of Wednesday night.
Increasing south-southeasterly low level winds are in place
Thursday and Thursday night. Looking at moisture, cross section
show it to be dry Wednesday and Wednesday night. Upper level
moisture increases on Thursday. By Thursday night moisture
increases from west to east, with it deepening over the mountains
by Friday morning. There is very little in the way of CAPE
through Thursday morning, with just a tad late day Thursday over
the foothills and immediate plains. The QPF fields have no
measurable precipitation on them Wednesday through Thursday
evening. There is some over the western and southern halves of the
CWA after 06Z Thursday night. For pops will bring them in
Thursday evening and night. For temperatures, Wednesday's highs
are a bit cooler than today's highs. Thursday's highs warm up 3 to
7 C from Wednesday's. For the later days, Friday through Monday,
the medium range models are showing an upper closed low over the
Four Corners on Friday afternoon. The feature is centered
somewhere from the Texas panhandle to southeastern New Mexico by
Saturday afternoon depending on the model. The persistence in the
medium range models for the last several runs showing this upper
low is uncanny. So it still looks like a decent precipitation
event for much of the CWA from Friday morning well into Saturday.
The latest 00Z model runs now show it warmer for night Friday and
Saturday than did previous model runs. The forecast builder
produces little to no snow now for the plains of northeast
Colorado Friday night into Saturday morning. We'll see and
continue to monitor. There is weak upper ridging indicated for
Sunday and Monday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 907 AM MDT Tue Apr 17 2018

Main weather concern is winds through this evening. Southwest
winds gusting to 35 knots will become more WSW late this morning
with gusts up to 40 knots. After 18Z, winds turn westerly and are
expected to increase with gusts of 40 to 50 knots through 00Z. Due
to the strong winds there is a potential for reductions in
visibility due to blowing dust. Around sunset winds should
gradually decrease to 15 to 30 knots and continue to slowly
decrease overnight.

&&

.FIRE WEATHER...
Issued at 421 AM MDT Tue Apr 17 2018

Critical to extreme fire danger will exist across portions of the
area later this morning into early this evening.  After analyzing
the latest updates from a few of the fire managers have decided to
include the Denver metro area, South Park and the srn Foothills in a
Red Flag Warning just to be on the safe side.  Strong winds combined
with low humidity values will be in place later this morning thru
the afternoon hours so if a fire gets started it could spread very
rapidly.

There will be an elevated fire danger over Park, southern Lincoln
and Elbert Counties Thursday afternoon.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 3 PM this afternoon to 9 PM MDT this
evening for COZ050-051.

Red Flag Warning until 8 PM MDT this evening for COZ239>241-
245>247.

High Wind Warning until 9 PM MDT this evening for COZ038-040-
042>049.

Red Flag Warning until 6 PM MDT this evening for COZ214-216.

High Wind Warning until 6 PM MDT this evening for COZ041.

&&

UPDATE...Meier
SHORT TERM.....RPK
LONG TERM......RJK
AVIATION...Meier
FIRE WEATHER...RPK/RJK
Hazardous weather outlook, Apr 17, 4:10 AM MST, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
510 AM MDT Tue Apr 17 2018

COZ030>051-181115-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
510 AM MDT Tue Apr 17 2018

...High Wind Warning for the Palmer Divide and adjacent Plains
today through early this evening...
...Red Flag Warnings today through early this evening, Denver
Metro area, Palmer Divide, South Park, southern Foothills and
east central Plains...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

High winds are expected late this morning through the early
evening hours across the Plains and over the Palmer Divide. Wind
gusts from 60 to 65 mph will be possible.

Critical to Extreme fire danger will be in place from late this
morning through early this evening across the Denver metro area,
Southern Foothills, South Park, Palmer Divide extending into
Lincoln county and eastern portions of Adams and Arapahoe
counties. Wind gusts to 60 mph will occur along with low humidity
levels.

Elsewhere an upper level disturbance will bring snow to the
mountains this afternoon into the early evening hours with gusty
winds at times. Accumulations of 2 to 4 inches will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Wednesday and Thursday look dry with high pressure aloft. The
next Spring storm will bring deepening moisture, cooler
temperatures and widespread precipitation to all of the forecast
area Friday well into Saturday. Significant snowfall may occur
over mountains and foothills east of the divide. Stay tuned. Upper
ridging returns on Sunday and Monday with dry weather returning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Local storm report, Apr 17, 5:38 AM MST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
638 AM MDT TUE APR 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     NON-TSTM WND GST 3 NNW LOUVIERS          39.51N 105.02W
04/17/2018  M60 MPH          DOUGLAS            CO   MESONET

            MESONET STATION AT112, 3 NNW LOUVIERS.

0354 AM     NON-TSTM WND GST CHATFIELD RESERVOIR     39.56N 105.08W
04/17/2018  M57 MPH          JEFFERSON          CO   MESONET

            MESONET STATION CO007, CHATFIELD RESERVOIR.

0441 AM     NON-TSTM WND GST APPLEWOOD               39.76N 105.16W
04/17/2018  M56 MPH          JEFFERSON          CO   MESONET

            MESONET STATION E7094, APPLEWOOD.

0439 AM     NON-TSTM WND GST 2 NW KEN CARYL          39.61N 105.13W
04/17/2018  M55 MPH          JEFFERSON          CO   MESONET

            MESONET STATION C5285, 2 NW KEN CARYL.

0347 AM     NON-TSTM WND GST 1 NW GLEN HAVEN         40.47N 105.45W
04/17/2018  M53 MPH          LARIMER            CO   MESONET

            MESONET STATION E4490, 1 NW GLEN HAVEN.

0503 AM     NON-TSTM WND GST 1 SSE ROCKY FLATS       39.87N 105.20W
04/17/2018  M53 MPH          JEFFERSON          CO   MESONET

            MESONET STATION F1909, 1 SSE ROCKY FLATS.

0240 AM     HIGH SUST WINDS  2 NE WHITE RANCH OPEN S 39.85N 105.25W
04/17/2018  M51 MPH          JEFFERSON          CO   MESONET

            MESONET STATION UP709, 2 NE WHITE RANCH OPEN
            S.

0320 AM     NON-TSTM WND GST 1 SE KEN CARYL          39.56N 105.10W
04/17/2018  M51 MPH          JEFFERSON          CO   MESONET

            MESONET STATION C4784, 1 SE KEN CARYL.

0427 AM     NON-TSTM WND GST 11 WSW TABERNASH        39.89N 106.04W
04/17/2018  M50 MPH          GRAND              CO   MESONET

            MESONET STATION KSEC2, 11 WSW TABERNASH.

&&
Local storm report, Apr 17, 8:42 AM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
942 AM MDT TUE APR 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     NON-TSTM WND GST 12 ENE KIOWA            39.41N 104.24W
04/17/2018  M62 MPH          ELBERT             CO   MESONET

            MESONET STATION AR864, 12 ENE KIOWA.

0926 AM     NON-TSTM WND GST 5 NNW RAMAH             39.20N 104.19W
04/17/2018  M61 MPH          ELBERT             CO   MESONET

            MESONET STATION E7240, 5 NNW RAMAH.

0846 AM     NON-TSTM WND GST 10 NNE KREMMLING        40.21N 106.33W
04/17/2018  M57 MPH          GRAND              CO   MESONET

            MESONET STATION GSPC2, 10 NNE KREMMLING.

0810 AM     NON-TSTM WND GST CENTENNIAL AIRPORT      39.56N 104.85W
04/17/2018  M56 MPH          DOUGLAS            CO   ASOS

            ASOS STATION APA, CENTENNIAL AIRPORT.

0852 AM     NON-TSTM WND GST BEVERLY HILLS           39.49N 104.87W
04/17/2018  M53 MPH          DOUGLAS            CO   MESONET

            MESONET STATION CO073, BEVERLY HILLS.

0903 AM     NON-TSTM WND GST 1 NW SILVER HEIGHTS     39.42N 104.88W
04/17/2018  M52 MPH          DOUGLAS            CO   MESONET

            MESONET STATION CO075, 1 NW SILVER HEIGHTS.

0911 AM     NON-TSTM WND GST 5 NNW RAMAH             39.20N 104.19W
04/17/2018  M51 MPH          ELBERT             CO   MESONET

            MESONET STATION E7240, 5 NNW RAMAH.

0915 AM     NON-TSTM WND GST 7 NE PONDEROSA PARK     39.48N 104.56W
04/17/2018  M50 MPH          ELBERT             CO   MESONET

            MESONET STATION D7154, 7 NE PONDEROSA PARK.

0900 AM     NON-TSTM WND GST 1 WNW LOVELAND PASS     39.67N 105.89W
04/17/2018  M50 MPH          CLEAR CREEK        CO   MESONET

            MESONET STATION CALVP, 1 WNW LOVELAND PASS.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 high wind, 1 strong wind. Local standard time, as filed.

Strong Wind, Elbert / C & E Douglas Counties Above 6000 Feet

When
April 17, 9:00 AM MST to 11:00 AM MST
Where
Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
Measured
30 kt (35 mph) measured sustained
Injuries
0 direct, 2 indirect
Reported by
Mesonet
Coordinates
39.422, -104.468 (the zone’s center; the record gives no point)

Strong winds helped spread a fire that was started in the garage of a residence. Two homes were destroyed by the blaze and 5 others were damaged.

High Wind, Elbert / C & E Douglas Counties Above 6000 Feet

When
April 17, 10:00 AM MST to 5:00 PM MST
Where
Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
39.422, -104.468 (the zone’s center; the record gives no point)

High Wind, Larimer & Boulder Counties Between 6000 & 9000 Feet

When
April 17, 12:35 PM MST to 5:00 PM MST
Where
Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
Measured
69 kt (79 mph) measured gust
Reported by
Mesonet
Coordinates
40.380, -105.410 (the zone’s center; the record gives no point)

High Wind, Ne Weld County

When
April 17, 12:42 PM MST to 8:00 PM MST
Where
Ne Weld County forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

High Wind, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet

When
April 17, 12:55 PM MST to 5:00 PM MST
Where
Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
Mesonet
Coordinates
39.516, -105.413 (the zone’s center; the record gives no point)

High Wind, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County

When
April 17, 1:00 PM MST to 5:00 PM MST
Where
Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
Measured
89 kt (102 mph) measured gust
Deaths
1 direct, 0 indirect
Reported by
Mesonet
Coordinates
39.878, -105.220 (the zone’s center; the record gives no point)

High Wind, Elbert / C & E Douglas Counties Above 6000 Feet

When
April 17, 1:00 PM MST to 5:00 PM MST
Where
Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
39.422, -104.468 (the zone’s center; the record gives no point)

High Wind, Morgan County

When
April 17, 1:02 PM MST to 8:00 PM MST
Where
Morgan County forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

High Wind, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County

When
April 17, 1:20 PM MST to 5:00 PM MST
Where
N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
ASOS
Coordinates
39.714, -104.707 (the zone’s center; the record gives no point)

High Wind, C & S Weld County

When
April 17, 1:30 PM MST to 8:00 PM MST
Where
C & S Weld County forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

High Wind, Larimer & Boulder Counties Between 6000 & 9000 Feet

When
April 17, 1:35 PM MST to 5:00 PM MST
Where
Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
Measured
70 kt (81 mph) measured gust
Reported by
Mesonet
Coordinates
40.380, -105.410 (the zone’s center; the record gives no point)

High Wind, Larimer County Below 6000 Feet / Nw Weld County

When
April 17, 1:35 PM MST to 5:00 PM MST
Where
Larimer County Below 6000 Feet / Nw Weld County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
40.611, -104.926 (the zone’s center; the record gives no point)

High Wind, Washington County

When
April 17, 1:48 PM MST to 8:00 PM MST
Where
Washington County forecast zone
Measured
68 kt (78 mph) measured gust
Reported by
ASOS
Coordinates
39.971, -103.201 (the zone’s center; the record gives no point)

High Wind, Logan County

When
April 17, 1:50 PM MST to 8:00 PM MST
Where
Logan County forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

High Wind, N & Ne Elbert County Below 6000 Feet / N Lincoln County

When
April 17, 2:37 PM MST to 8:00 PM MST
Where
N & Ne Elbert County Below 6000 Feet / N Lincoln County forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

High Wind, C & E Adams & Arapahoe Counties

When
April 17, 2:40 PM MST to 8:00 PM MST
Where
C & E Adams & Arapahoe Counties forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
39.762, -104.338 (the zone’s center; the record gives no point)

High Wind, Phillips County

When
April 17, 3:10 PM MST to 8:00 PM MST
Where
Phillips County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
40.594, -102.358 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
High Wind, Ne Weld County2018-04-17FemaleUnder TreeDirect
High Wind, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County2018-04-17FemaleUnder TreeDirect
High Wind, Elbert / C & E Douglas Counties Above 6000 Feet2018-04-17FemaleUnder TreeDirect
High Wind, Morgan County2018-04-17FemaleUnder TreeDirect
High Wind, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County2018-04-17FemaleUnder TreeDirect
High Wind, C & S Weld County2018-04-17FemaleUnder TreeDirect
High Wind, Washington County2018-04-17FemaleUnder TreeDirect
High Wind, Logan County2018-04-17FemaleUnder TreeDirect
High Wind, N & Ne Elbert County Below 6000 Feet / N Lincoln County2018-04-17FemaleUnder TreeDirect
High Wind, C & E Adams & Arapahoe Counties2018-04-17FemaleUnder TreeDirect
High Wind, Phillips County2018-04-17FemaleUnder TreeDirect

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2018Every state in 2018This day in weather historyWarnings in Colorado, April 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 752047, 751917, 752015, 752005, 752016, 751916, 751926, 752007, 751925, 752006, 751913, 751915, 752011, 752010, 752009, 752008, 752012.